Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 9, NWS Pocatello, ID

April 30, 2006

NWS Pocatello, ID issued this wind advisory at Apr 30, 2006, 10:38 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2006, 10:38 AM MDT (16:38 UTC)
Expired
Apr 30, 2006, 3:29 PM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 301638
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1038 AM MDT SUN APR 30 2006


IDZ021-302200-
/O.NEW.KPIH.WI.Y.0009.060430T1638Z-060430T2200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
1038 AM MDT SUN APR 30 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. 

A COLD FRONT PUSHED THROUGH THE AREA THIS MORNING. WINDS HAVE DEVELOPED
AFTER THE FRONT AT 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 45
MPH. THESE WINDS WILL REMAIN INTO THE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


BURTIS
1 follow-up statement
000 
WWUS75 KPIH 302129
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
329 PM MDT SUN APR 30 2006


IDZ021-302230-
/O.CAN.KPIH.WI.Y.0009.000000T0000Z-060430T2200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
329 PM MDT SUN APR 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS THOUGHOUT THE LOWER SNAKE RIVER PLAIN HAVE
DIMINISHED BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:30 AM MDT, 7 hours 8 minutes earlier.

Area forecast discussion, Apr 30, 3:30 AM MDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT SUN APR 30 2006

.SHORT TERM...SUNDAY THROUGH TUESDAY.  SPOTTY AND WEAK CONVECTIVE
SHOWERS OVER SE IDAHO THIS AM ASSOCIATED WITH UPPER TROF AND COLD
FRONT MOVING THRU. SFC FRONT HAS MOVED THRU PIH AND WILL PASS THRU
RXE AND IDA WITHIN THE NEXT COUPLE OF HOURS.  THE ASSOC UPPER LEVEL
TROF IS LAGGING SOMEWHAT AND WILL MOVE INTO WY BY MID MORNING.  WEAK
SHOWERS WILL LINGER OVER THE EASTERN HIGHLANDS UNTIL MIDDAY THEN
QUICKLY DISSIPATE AS UPPER LEVEL SUPPORT EXITS TO THE EAST.  EXPECT
BRISK WINDS BEHIND FRONT TODAY WITH SPEEDS GENERALLY 20-30MPH AND
SOME GUSTS TO 40MPH.  DRY/ZONAL FLOW UNTIL MON PM AS ANOTHER SFC
FRONT AND UPPER TROF MOVE ACROSS THE REGION MON EVENING.  ATMOS
LOOKS TO BE FAIRLY DRY WITH POSSIBLE EXCEPTION OF THE EXTREME NRN
CWA WHERE ISOLD SHOWERS COULD DEVELOP.  EXPECT STRONG SURFACE WINDS
AGAIN ON TUES BEHIND THIS SYSTEM WITH POTENTIAL FOR SUSTAINED WINDS
ABOVE 30 MPH AND GUSTS TO 45 MPH.  DSH

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...HIGH PRESSURE WILL
CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS THE AREA THROUGH THE
EXTENDED PERIOD.  DRY NORTHWESTERLY FLOW WILL BRING MOSTLY SUNNY
SKIES AND MILD TEMPERATURES TO EASTERN IDAHO.  TWO WEAK SYSTEMS WILL
BRUSH LOCATIONS CLOSEST TO THE CONTINENTAL DIVIDE...WITH ONLY AN
INCREASE IN CLOUD COVER EXPECTED...OTHERWISE THE HIGH AND DRY
WEATHER PATTERN WILL CONTINUE.  CANTIN

&&

.AVIATION...VFR CONDITIONS WILL PERSIST THROUGHOUT MUCH OF TODAY.  A
COLD FRONT IS MIGRATING THROUGH THE REGION THIS MORNING.  SCATTERED
SHOWERS ALONG THE FRONT MAY PRODUCE POCKETS OF MVFR CONDITIONS
THROUGH 10Z.  WINDS WILL INCREASE BEHIND THE FRONT AFFECTING
KBYI...KPIH...AND KIDA THROUGHOUT THE DAY...ESPECIALLY AFTER 10Z.
WINDS WILL BE SUSTAINED AT 18-25KTS WITH HIGHER GUSTS.  CANTIN

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR THE PORTNEUF RIVER IN BANNOCK COUNTY.
&&
Hazardous weather outlook, Apr 30, 6:06 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
606 AM MDT SUN APR 30 2006

IDZ017>025-031-032-011215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
606 AM MDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.